MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-50-100-120-P6
Medical Device Problem Codes Stretched (1601); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the 30-40% stenosed anatomy resulted in the stent not being fully deployed from the delivery sheath resulting in the stent being inadvertently retracted with the delivery sheath; thus resulting in the reported stretched stent and the reported activation failure.As reported, a 5x80mm supera stent was used to treat the target lesion and also overlapped the stent in the mid sfa to ensure the stent was secured in the unintended location.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a 30-40% stenosed lesion in the right popliteal artery.After thrombectomy was performed, the 5x100mm super self-expanding stent system (sess) was advanced to the target lesion.Initially, the stent would not release upon advancing the thumb slide.However, the stent was ultimately released from the delivery sheath.But then during removal of the delivery sheath under imaging the stent was noted to being retracted with the delivery sheath.The stent was pulled to the mid superficial femoral artery (sfa), where the stent became implanted slightly stretched; however, still partially in the target lesion and partially in healthy tissue.A 5x80mm supera stent was used to treat the target lesion and also overlapped the stent in the mid sfa to ensure the stent was secured in the unintended location.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23587827
Report Number2024168-2025-11596
Device Sequence Number13156205
Product Code NIP
UDI-Device Identifier08717648211768
UDI-Public(01)08717648211768(17)260731(10)4082761
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberS-50-100-120-P6
Device Catalogue NumberS-50-100-120-P6
Device Lot Number4082761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 COOK ROADRUNNER GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown